Alert archive / Idaho / Wind Advisories in 2009

Wind Advisory 1, NWS Pocatello, ID

January 1, 2009

NWS Pocatello, ID issued this wind advisory at Jan 1, 2009, 7:01 PM MST. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Jan 1, 2009, 7:01 PM MST (02:01 UTC)
Expired
Jan 2, 2009, 9:00 PM MST
In force
26 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPIH 020201
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
701 PM MST THU JAN 1 2009


IDZ020-021100-
/O.NEW.KPIH.WI.Y.0001.090102T0201Z-090103T1100Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
701 PM MST THU JAN 1 2009

...WIND ADVISORY IN EFFECT UNTIL 4 AM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM MST SATURDAY. 

A STRONG LOW PRESSURE DISTURBANCE CROSSING NORTHERN IDAHO THIS
EVENING WILL RESULT IN VERY STRONG SOUTHWEST WINDS OF 25 TO 35 MPH
WITH GUSTS UP TO 50 MPH IN THE ARCO DESERT AREA BETWEEN CRATERS OF
THE MOON NATIONAL MONUMENT AND REXBURG IDAHO. WINDS ARE EXPECTED
TO DECREASE SOME AFTER MIDNIGHT BUT BECOME STRONG AND GUSTY ONCE
AGAIN DURING THE DAY FRIDAY.

MOTORISTS ON INTERSTATE 15 BETWEEN IDAHO FALLS AND DUBOIS AND ON
STATE ROUTES 20 AND 26 WEST OF IDAHO FALLS SHOULD BE PREPARED FOR
STRONG GUSTY CROSS WINDS.

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
3 follow-up statements
000 
WWUS75 KPIH 020835
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
135 AM MST FRI JAN 2 2009

IDZ017-021-022-022315-
/O.EXA.KPIH.WI.Y.0001.000000T0000Z-090103T1100Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT...FORT HALL...AMERICAN FALLS...MALAD CITY...
OAKLEY...ROCKLAND
135 AM MST FRI JAN 2 2009

...WIND ADVISORY IN EFFECT UNTIL 4 AM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM MST SATURDAY. 

A STRONG LOW PRESSURE DISTURBANCE CROSSING NORTHERN IDAHO THIS
MORNING HAS RESULTED IN STRONG SOUTHWEST WINDS OF 25 TO 35 MPH WITH
OCCASIONAL GUSTS UP TO 45 MPH ACROSS THE SOUTH CENTRAL HIGHLANDS
UP THROUGH EASTERN MAGIC VALLEY AND THE LOWER SNAKE RIVER PLAIN.
WINDS WILL DECREASE FOR A FEW HOURS OVERNIGHT UNTIL A STRONG COLD
FRONT APPROACHES FROM THE WEST. AS IT DOES WINDS WILL BECOME
STRONG AND GUSTY ONCE AGAIN DURING THE DAY FRIDAY.

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

IDZ020-022315-
/O.CON.KPIH.WI.Y.0001.000000T0000Z-090103T1100Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
135 AM MST FRI JAN 2 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM MST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM MST SATURDAY. 

A STRONG LOW PRESSURE DISTURBANCE CROSSING NORTHERN IDAHO THIS
MORNING HAS RESULTED IN VERY STRONG SOUTHWEST WINDS OF 25 TO 35 MPH WITH
OCCASIONAL GUSTS OVER 45 MPH IN THE ARCO DESERT AREA BETWEEN
CRATERS OF THE MOON NATIONAL MONUMENT AND REXBURG IDAHO. WINDS
WILL DECREASE OVER THE NEXT FEW HOURS BUT BECOME STRONG AND GUSTY
ONCE AGAIN FRIDAY MORNING.

MOTORISTS ON INTERSTATE 15 BETWEEN IDAHO FALLS AND DUBOIS AND ON
STATE ROUTES 20 AND 26 WEST OF IDAHO FALLS SHOULD BE PREPARED FOR
STRONG GUSTY CROSS WINDS.

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KPIH 022037
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
137 PM MST FRI JAN 2 2009

IDZ022-022145-
/O.CAN.KPIH.WI.Y.0001.000000T0000Z-090103T1100Z/
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...MALAD CITY...OAKLEY...ROCKLAND
137 PM MST FRI JAN 2 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND
ADVISORY. 


$$

IDZ017-020-021-030400-
/O.EXT.KPIH.WI.Y.0001.000000T0000Z-090103T0400Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT...
FORT HALL...AMERICAN FALLS
137 PM MST FRI JAN 2 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM MST THIS EVENING...

THE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING.

STRONG SOUTHWEST WINDS BEHIND A COLD FRONT WILL CONTINUE INTO THE
EVENING HOURS. WIND SPEEDS OF 25 TO 35 MPH WINDS WITH GUSTS TO 45
MPH WILL BE POSSIBLE THROUGH EARLY EVENING BEFORE DIMINISHING TO
15 TO 25 MPH BY LATE EVENING.

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KPIH 030352
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
852 PM MST FRI JAN 2 2009


IDZ017-020-021-030500-
/O.EXP.KPIH.WI.Y.0001.000000T0000Z-090103T0400Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT...
FORT HALL...AMERICAN FALLS
852 PM MST FRI JAN 2 2009

...WIND ADVISORY WILL EXPIRE AT 9 PM MST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 9 PM MST THIS EVENING. 

AT 845 PM MST THE SURFACE COLD FRONT THAT CROSSED SOUTHEAST IDAHO
EARLIER TODAY CONTINUES TO MOVE EAST THROUGH WYOMING. WINDS IN THE
UPPER AND LOWER SNAKE PLAIN HAVE DECREASED TO 15 TO 25 MPH AND
WILL DECREASE FURTHER TO 10 TO 15 MPH AFTER MIDNIGHT. THEREFORE THE
WIND ADVISORY WILL EXPIRE AT 9 PM MST.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Jan 1, 2:01 PM MST, 5 hours earlier.

Area forecast discussion, Jan 1, 2:01 PM MST, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
201 PM MST THU JAN 1 2009

.SHORT TERM...TONIGHT THROUGH SUNDAY.

FIRST MAJOR WAVE OF MOISTURE IS MOVING THROUGH THE REGION AT THIS
TIME. TEMPERATURES HAVE WARMED AS EXPECTED TODAY. TEMPERATURES ARE
NOT QUITE AS WARM UNDER THE HEAVIER AREAS OF PRECIPITATION DUE TO
EVAPORATIVE COOLING EFFECTS. PRELIMINARY AMOUNTS ARE FAIRLY LIGHT
SO FAR. HAVE RECEIVED SOME REPORTS OF UP TO 4 INCHES IN THE ISLAND
PARK AREA AND IN THE CENTRAL MOUNTAINS FROM KETCHUM TO STANLEY.
EXPECT THE BETTER SNOW AMOUNTS TO LAST FROM THIS AFTERNOON THROUGH
FRIDAY WHEN THE COLD FRONT BLASTS THROUGH THE AREA. A FOOT OR MORE
OF SNOW REMAINS LIKELY IN THE WARNING AREAS ABOVE 5500 FEET FROM
KETCHUM TO STANLEY...IN THE UPPER SNAKE HIGHLANDS AND IN THE
EASTERN HIGHLANDS INCLUDING THE WASATCH. CONSEQUENTLY...HAVE
EXTENDED THE WARNING SOUTH FROM THE ISLAND PARK AREA TO THE
WASATCH. THE VALLEYS WILL PROBABLY SEE MUCH LOWER ACCUMULATIONS
DUE TO CONSIDERABLE WARM AIR THAT IS BEING PUMPED INTO THE REGION.
BREEZY CONDITIONS WILL ACCOMPANY THIS SYSTEM AS WELL SO EXPECT
CONSIDERABLE BLOWING AND DRIFTING SNOW IN THE WARNING AREA.
CONDITIONS ARE EXPECTED TO BE WINDY IN THE SNAKE PLAIN AS WELL AND
A WIND ADVISORY MAY BE NEEDED LATER THIS EVENING AND FOR FRIDAY
FOR THE UPPER SNAKE PLAIN. EXPECT TEMPERATURES TO HOLD STEADY OR
EVEN RISE THROUGHOUT THE NIGHT AS 850MB WET BULB TEMPERATURES
CLIMB TO NEAR +4C BY MORNING. ONCE THE SYSTEM MOVES AWAY FROM THE
AREA FRIDAY NIGHT...VERY COLD AIR USHERS INTO THE REGION WHICH
WILL PERSIST THROUGH THE WEEKEND.

DNV

.LONG TERM...SUNDAY NIGHT THROUGH THURSDAY.  AN ACTIVE WEATHER
PATTERN IS EXPECTED FOR EARLY NEXT WEEK. EASTERN IDAHO WILL REMAIN
IN A RATHER FAST MOVING NW FLOW ALOFT AS RIDGE BUILDS ALONG THE WEST
COAST.  IT APPEARS THAT THE WITH THIS PATTERN...THE MTNS WILL GET
MOST OF THE PRECIP. IN THIS PATTERN...THE FAR WESTERN PART OF THE
CENTRAL MTNS AND SOUTHERN/SE MTN RANGES WILL SEE THE BEST HIGHEST
AMTS.  WITH THE SYSTEM COMING THROUGH ON MONDAY...WE WILL SEE A
LITTLE BETTER CHANCE OF PRECIP IN THE SNAKE PLAIN...ESPECIALLY ALONG
THE SOUTHERN AND EASTERN FRINGES. WITH COLD TEMPS IN PLACE...EXPECT
AN ALL SNOW EVENT.  FOR TUESDAY AND WEDNESDAY...PRECIP CHANCES DROP
OFF IN THE SNAKE PLAIN WITH CONTINUE HIGHER CHANCES IN THE MTNS. THE
NEXT BEST CHANCE FOR THE ENTIRE AREA INCLUDING THE SNAKE PLAIN WILL
BE STARTING THURSDAY. AS FAR AS WINDS...BREEZY CONDITIONS CAN BE
ANTICIPATED THROUGHOUT THE WEEK. DESPITE NW FLOW ALOFT...SOME
WARMING CAN BE EXPECTED DURING THE DAYTIME. WITH MANY AREAS GETTING
ABOVE FREEZING BUT TRYING TO STAY UNDER 40.

KEYES

&&

.AVIATION...RAIN AND SNOW HAS ARRIVED IN EASTERN IDAHO AGAIN TODAY.
WINDS HAVE PICKED UP AND WILL REMAIN ELEVATED INTO FRIDAY. ALL TAF
SITES INCLUDING KSUN WILL HAVE A TRICKY PERIOD WITH TEMPS REMAINING
NEAR OR ABOVE FREEZING. CURRENT TAFS KEEP -RASN THROUGH THE PERIOD.
THE FRONT WILL ARRIVE LATER FRIDAY. VIS AND CIGS WILL DROP TO
MVFR/IFR IN TIMES OF HEAVIER PRECIP FOR THE MOST PART.

KEYES

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL 11 PM MST FRIDAY FOR IDZ019-023-025.

WINTER STORM WARNING UNTIL 5 PM MST FRIDAY FOR IDZ018-031.

&&
Hazardous weather outlook, Jan 1, 2:07 PM MST, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
207 PM MST THU JAN 1 2009

IDZ017>025-031-032-021130-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
207 PM MST THU JAN 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TONIGHT

A WINTER STORM WARNING IS IN EFFECT FOR THE UPPER SNAKE
HIGHLANDS...EASTERN HIGHLANDS AND THE CENTRAL MOUNTAINS. A PACIFIC
STORM SYSTEM APPROACHING THE AREA WILL SPREAD PRECIPITATION OVER THE
AREA TODAY WHICH WILL CONTINUE OVERNIGHT TONIGHT. MODERATE TO HEAVY
SNOWFALL IS EXPECTED TO DEVELOP IN THE WARNING AREA. MEANWHILE
WARMER TEMPERATURES WILL ALLOW PRECIPITATION TO FALL AS A RAIN AND
SNOW MIX IN THE LOWER ELEVATIONS...INCLUDING THE SNAKE RIVER PLAINS.
GUSTY WINDS WILL ALSO CONTINUE ACROSS THE AREA THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE STRONG PACIFIC STORM WILL EXIT THE AREA FRIDAY EVENING WITH
COLDER AND DRIER AIR RETURNING TO EASTERN IDAHO FRIDAY NIGHT AND
SATURDAY. STORM TOTAL ACCUMULATIONS WILL REACH 1 TO 2 FEET ABOVE
6500 FEET AND 6 TO 12 INCHES NEAR VALLEY FLOORS IN THE CENTRAL
MOUNTAINS...EASTERN HIGHLANDS AND THE UPPER SNAKE HIGHLANDS. LESSER
AMOUNTS ARE EXPECTED IN THE SNAKE PLAIN AND SOUTHWARD. GUSTY WINDS
WILL CONTINUE THROUGH FRIDAY THROUGHOUT THE AREA AND MAY PRODUCE
AREAS OF BLOWING AND DRIFTING SNOW.

GENERALLY DRY BUT COLD CONDITIONS ARE EXPECTED SATURDAY AND SUNDAY
HOWEVER YET ANOTHER STRONG STORM SYSTEM PUSHES ONSHORE SUNDAY NIGHT
AND WILL KEEP CONDITIONS WET INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 11:52 AM MSTAreal Flood WarningPIHFremont12 hr

Nearby

Wind Advisories in Idaho, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.